Pain med advice

Status
Not open for further replies.

cricket1

Helpful
i'm feeling really stupid for posting this and it could get kinda long if i try to explain stuff. i'll try to keep it breif.

starting in may of 08, so about a year ago; i've been heavily on and off pain meds. i have alot of kidney problems which directly is linked to my pilo surgery numbers 3 4 and five. well in may i started the kidney stuff which required pain meds. the kidney stuff ripped open my second incision that i had actually made it two years pilo free. anyways more pain meds and more pain meds. my tolerance level is up so high that if its percocet, i take 4 every 4 hours and if its viciden, i take 5 every four hours. those are very large doses of meds going in my body. plus i can even function at those doses with no problems. it doesn't make me sleepy at all.

i see the doc on friday and i want to start weaning myself off of them. the last time i was getting off pain meds, the withdrawel was terrifing. during the day i would sweat and get severe cramps and by night i'd shiver so bad that my husband couldn't sleep with me.

my life is filled with alot of pain and what sucks is every darn time i get off and i push thru withdrawel, something else arises and we start all over. in a nasty vicious circle.

i really need some advice, suggestions, support? whatever u guys can give me. please i'm begging for any and all opinions on this matter.

i'm a mother to 4 beautiful kids and i don't want to be on drugs forever.
 
It seems to be that you were "detoxificating", your body became so used with this high doses of medications, that it's reacting when u suddenly stop with all the medicines.... I think it's not OK to suddenly quit with all the pain med's... but it's better to talk with the doctor or the pharmacist, how you can detoxificate without this side-effects.........

It's good that you want to quit with the drugs, but it shouldn't be done at once...

Good luck!

x Hanneke
 

jvanveen

New Member
I am also worried about this happening! After my first flare up I got put on Vicodin and then after my first surgery on March 2nd I was on it again, for two months. Then after this last surgery the Vicodin didn't touch the pain and they put me on oxycontin and percocet. I only take 2 oxy a day b/c its extended release or something and I am starting to take more and more of the perc.
I feel like I will be in cricket's place soon
 

cricket1

Helpful
oh i hope this doesn't happen to you. i have been on them for about 1 year now so thats pretty excessive. ones body can get used to it pretty fast tho. good luck with your narcotics.
 

Ace in CA

New Member
Hi, Cricket,

That's a lot of painkillers, but our bodies adjust, so I'm not surprised. Talk to your doctor about setting up a schedule to ramp down off the meds. It will take quite a while given the amount you're taking, and if you get off them too quickly, you'll start to get withdrawal symptoms, and then you'll have to go back to the large dose you were taking and start over. The doctor should be able to come up with a schedule to reduce the dosage gradually and get you off them without withdrawal. Hope this helps.
Ace
 

Kasey06

New Member
I would talk to your doctor about this, perhaps he/she can refer you to someone who specializes in narcotic abuse/withdrawal as they probably have the most experience with getting people off the drugs. Not saying your an abuser at all because your not but they kinda specialize in this. I would slowly taper off the pills. I have had 3 surgeries this year and with each one I was on a different painkiller for a period of time. I just slowly reduced the dose and then when I was at the lowest I started going longer stretches between taking them. You are taking much higher doses and for longer periods of time but I think the same concept applies. Perhaps there are some other drugs that can lesson the withdrawal symptoms?
 

louiseh57

New Member
I'm also a little worried about this, i'm still taking co-codamol 30/500 on my doctor's advice as I have to slowly withdraw under supervision and haven't had time yet due to my new job!
 

cricket1

Helpful
what is that co, whatever u called it. is it like percocet or vicidin or more like tylenol 3?
 

ndgt100

New Member
Definitely see a pain specialist. They will most likely use a drug called suboxone to help you discontinue your pain meds.
 
Status
Not open for further replies.
Top